Absence of confinement in the absence of vortices

Tamás G. Kovács, E. T. Tomboulis

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

We consider the Wilson loop expectation in SU(2) lattice gauge theory in the presence of constraints. The constraints eliminate gauge field configurations, which, in physical terms, allow the presence of thick center vortices linking with the loop. We prove that, for dimension d ≥ 3, the so-constrained Wilson loop follows perimeter law, i.e., nonconfining behavior, at weak coupling (low temperature).

Original languageEnglish
Pages (from-to)4677-4687
Number of pages11
JournalJournal of Mathematical Physics
Volume40
Issue number10
DOIs
Publication statusPublished - Oct 1999

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this